CSN Login
Members Online: 19

What is happening

weirlion's picture
weirlion
Posts: 16
Joined: Sep 2012

Mom has been doing as good as she can, the last few days though she has been going out of her right mind talking crazy, and gooing into panic attacks, She will not sleep at all, I have not changed her medicene schedual or anything. Anyone have any idea of what to do, i  am putting her in hospital today but her regular doctor doesnt have a answer? need some words of advice and encouragement.

grandmafay's picture
grandmafay
Posts: 1617
Joined: Aug 2009

I can only give you encouragement. Don't have any advice other than hang in there. Cancer often throws the unexpected at us. Fay

weirlion's picture
weirlion
Posts: 16
Joined: Sep 2012

Thanks Fay for the encouragement, I am not getting much help from anyone and seeing her in this shape will really break a grown person down,

Noellesmom
Posts: 1308
Joined: Aug 2010

Does she have medication for this, lion?  My mom, who was dying of congestive heart failure, was prescribed Atavan and it worked beautifully for her.

Ask the doctor at the hospital to prescribe this and see if it gives her some relief.

weirlion's picture
weirlion
Posts: 16
Joined: Sep 2012

She was given Atavan once before and had a bad reaction to it, of course it could have been a mixture of things that triggered it. That is a good idea to try it again since she isnt on all the other medication thanks fot the advice.

weirlion's picture
weirlion
Posts: 16
Joined: Sep 2012

She was given Atavan once before and had a bad reaction to it, of course it could have been a mixture of things that triggered it. That is a good idea to try it again since she isnt on all the other medication thanks fot the advice.

here4lfe
Posts: 296
Joined: Jan 2010

The atavan worked for my wife. It calmed her down a lot. If your mother cannot tolerate it there are probably others. The hospice should be able to assist.

 

dianelynn41's picture
dianelynn41
Posts: 71
Joined: Jan 2011

My husband started having what I called crazy days and it just got worse and worse.  Everytime I asked a dr or nurse they just said it's the cancer.  Not always true, one morning he woke up seeing things then I remembered hereing alot of stuff about Ambien.  He'd been taking Ambien for over 6 months, so I stopped giving it to him that night and the next day he was so much clearer and calm.  Now other times the crazy stuff and anxiety has been signs of an infection.  Best to consult dr about meds and blood test, never know what might be going on.

 

Good Luck

Diane

Deborah J Cornwall's picture
Deborah J Cornwall
Posts: 32
Joined: Feb 2013

Weirlion, as her caregiver, your role is to be her advocate. I strongly encourage you to press her doctors for more action on her behalf. There are experts in palliative care, which is intended to increase patient comfort and relieve anxiety. That means dealing with pain, panic attacks, insomnia, and all sorts of physical and psychological symptoms. Traditional oncologists don't all know these techniques or meds. I urge you to press hard for such consultation. You're entitled--there's nothing out of line about your doing so. Her panic attacks are taking a toll on you and will make it even harder for you to fulfill your own responsibilities as her caregiver.

Best of luck to you. I hope this helps.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network